MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II LVAS IMPLANT KIT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE II LVAS IMPLANT KIT; VENTRICULAR (ASSIST) BYPASS
Model Number 103693
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Hemorrhage/Blood Loss/Bleeding (1888); Intracranial Hemorrhage (1891); Muscle Weakness/Atrophy (1967); Speech Disorder (4415); Hemorrhagic Stroke (4417)
Date of Event 11/06/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient was admitted to hospital with neurological symptoms.During investigation at the hospital, they saw that the patient had metastasis in brain that were bleeding.The patient expired at the hospital.It was stated that no treatment could be done.The cause of death was cerebrovascular accident.It was unknown whether an autopsy would be performed, and the pump was not to be explanted.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a direct correlation between heartmate ii left ventricular assist system (lvas), serial number (b)(6), and the reported events and subsequent patient outcome could not be conclusively determined through this evaluation.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate ii left ventricular assist system (lvas) instructions for use (ifu), rev.A is currently available.Section 1, ¿introduction¿, lists potential adverse events, including stroke, bleeding, and death, that may be associated with the use of the heartmate ii left ventricular assist system.The ifu also outlines the suggested anticoagulation regimen and inr range that should be maintained for patients using the heartmate ii lvas, as well as the suggested anticoagulation modifications in the event there is a risk of bleeding.The current revision of the ifu can be found on the eifu page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was further communicated that the stroke was hemorrhagic.The patient had catastrophic brain bleeding from brain metastasis.They had common neurologic symptoms including impaired speech and hemiplegia.The death was not considered to be device related and was stated to have operated as expected.

Brand Name
HEARTMATE II LVAS IMPLANT KIT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23682305
Report Number2916596-2025-07709
Device Sequence Number9715884
Product Code DSQ
UDI-Device Identifier00813024010616
UDI-Public(01)00813024010616
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/30/2012
Device Model Number103693
Device Catalogue Number103693
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer11/28/2025
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale
Patient Weight72 KG